2wks on crutches and sitting all the time = SPASMS!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Worthit
Regular Member


Date Joined Nov 2011
Total Posts : 212
   Posted 3/29/2013 12:20 AM (GMT -6)   
   The first week after my foot surgery I was actually doing better than expected but going into the second week I'm having spasms like crazy. I'm wondering If the meds that I was on during the oper. kept them at bay? I was prescribed  60 Lortab 10/500 and 10 Oxycontin 10 mg. I only took 3 of the Oxy and a few of the Lortabs "bottle is practically full". I'm not comfortable taking the Oxy because I've heard they're bad news and the Lortab 10/500 make me nauseous. I've been on Lortab 10/325 for a about a year 4x day but they only curb the pain. I think I may benefit going on something else that the strong dose doesn't make me queasy. I know that you cant expect to live pain free but it would be nice to manage.
    OK now about the spasms. I have zanaflex 4mg and 10mg Flexeril. I don't really know that much about muscle relaxers and I want to know your advice. The Zanaflex helps but just barely. the Flexeril  does work but sometimes knocks me out which is good because my Zolpidem doesn't really help me fall asleep anymore but helps me stay asleep. I'm on more meds now than my 85yr neighbor/buddy.
  What are you on and/or have you been on these? Thanks for reading!!!

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 3/29/2013 8:52 PM (GMT -6)   
I've been on all of those at one time or another except the zanaflex.
Oxy makes me loopy
Lortab knocks the pain out
Flexeril makes me sweat terribly.
Joy
Lupus, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Degenerative Disk and Facet Disease, and Allergies

When life throws you lemons....
Pick them up and throw them right back at them! :))

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 3/30/2013 11:33 PM (GMT -6)   
Sorry to hear that you're having muscle spasms so bad. Most muscle relaxers don't do a lot for me. My Dr is currently weaning me off of soma.

I just want to send you some hugs and well wishes. I hope you heal quickly and your pain gets less real soon.

Hugs,
Barbara

Worthit
Regular Member


Date Joined Nov 2011
Total Posts : 212
   Posted 3/31/2013 12:52 AM (GMT -6)   
TY Barbra, that means a lot! Spasms eased up this eve. but now my Neuropathy is flared up "feet r burning!". I missed a dose of Gabapentin "my fault!"
I have a ques. Should you take relaxers even after the spasm is gone to help keep them from coming back?
Alone we can do so little, together we can do so much
Call me Jimmy;-)

Cirrhosis,osteoarthritis,back,knee,hip, extreme flat foot,falling arches, hammertoe,out-toing and bone spurs(will be requiring major foot surgery on both feet). Had kidney tumor removed.Neuropathy- deteriating nerves,Osteomyelitis and Insomnia Hoping to be diagnosed with a good sense of humor ;-)

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 3/31/2013 5:21 PM (GMT -6)   
I'm glad to hear that your spasms stopped, but sorry about your missing the dose of Gabapentin, (((hugs))).

As to whether to continue taking your muscle relaxers even tho you don't have any spasms, I'm not sure, I've never had one of my Drs tell me either way about them. Sorry I can't be of more help. Do you have a Ask A Nurse line that you could ask this question?

You could also call your pharmacy and ask them if the could tell you what to do. Or, even though it's Easter I'm sure either your Dr or the Dr covering for him is on call.

Let us know how you are doing and I hope the burning eases off soon for you.

Hugs,
Barbara

Worthit
Regular Member


Date Joined Nov 2011
Total Posts : 212
   Posted 3/31/2013 11:02 PM (GMT -6)   
Thanks Barbra! I will try to ask that question at my next visit to the Dr. or at the Pharmacy. It might be worth knowing if it helps keep them from returning the next day or so. It's easy to miss a dose for me anyway. I'm currently taking 600mg 4x day and still have the burning/sharp shooting pain at times but my Dr. said that we could up the dose but I chose not to. The same situation with my pain meds. I've got a pretty good Dr. He knows that I'm not out to abuse his services so I think I have room to move when I think I'm ready.
Your a sweet lady Barbra! Hope you and your family had a Happy Easter!
Alone we can do so little, together we can do so much
Call me Jimmy;-)

Cirrhosis,osteoarthritis,back,knee,hip, extreme flat foot,falling arches, hammertoe,out-toing and bone spurs(will be requiring major foot surgery on both feet). Had kidney tumor removed.Neuropathy- deteriating nerves,Osteomyelitis and Insomnia Hoping to be diagnosed with a good sense of humor ;-)
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 4:16 PM (GMT -6)
There are a total of 3,006,189 posts in 329,313 threads.
View Active Threads


Who's Online
This forum has 161825 registered members. Please welcome our newest member, TheRayf.
327 Guest(s), 12 Registered Member(s) are currently online.  Details
mattamx, PeterDisAbelard., sandyfeet, cashlessclay, Admin, Zimica, Kristin93, Tudpock18, Avid1, 61Impala, Envsciguy, ldog